Antibiotics & diarrhoea

Discussion in 'Kids Health' started by AmyQ, May 22, 2013.

  1. AmyQ

    AmyQ Well-Known Member

    Joined:
    Aug 8, 2012
    Messages:
    1,303
    Likes Received:
    0
    Hi ladies,

    Evan is on antibiotics for a little infection in his bellybutton. Started yesterday and now I'm getting paranoid he may have a little diarrhoea. He is breastfeed only so I know his stools are normally very loose but today they have seemed looser and more watery.

    Just wanted some advice as to what I should look out for cos he is only just over 3 weeks old and I'm a paranoid new mummy! If only he could tell me.

    Thanks xx
     
  2. SpinSugar

    SpinSugar Well-Known Member

    Joined:
    Nov 6, 2012
    Messages:
    2,683
    Likes Received:
    0
    what antibiotics is he on x
     
  3. AmyQ

    AmyQ Well-Known Member

    Joined:
    Aug 8, 2012
    Messages:
    1,303
    Likes Received:
    0
    Metronidazole 0.5ml twice a day for 10 days
     
  4. Nutsyputs

    Nutsyputs Well-Known Member

    Joined:
    Jul 23, 2012
    Messages:
    635
    Likes Received:
    0
    One side effect of antibiotics is upset tummy. If breatfed babies have upset tummy their poo changes colour from yellow to green
     
  5. SpinSugar

    SpinSugar Well-Known Member

    Joined:
    Nov 6, 2012
    Messages:
    2,683
    Likes Received:
    0
    Metronidazole has a lot of tummy side effects I'm afraid, perfectly normal but def not nice. Hope he gets better soon

    Xx
     
  6. AmyQ

    AmyQ Well-Known Member

    Joined:
    Aug 8, 2012
    Messages:
    1,303
    Likes Received:
    0
    Not sure whether it's the antibiotics or something else, but his wee is a little strong too.
     
  7. Leah04x

    Leah04x Well-Known Member

    Joined:
    Apr 23, 2012
    Messages:
    2,718
    Likes Received:
    0
    Ethans just been on antibiotics for tonsillitis.. He was on amoxycillin and that gave him a really upset stomach and diarrhea (up to 10 dirty nappies a day!). Think a lot of antibiotics can cause an upset tummy, but if you're worried, maybe get him checked by gp? xx
     
  8. HyunAllen

    HyunAllen Member

    Joined:
    Aug 24, 2015
    Messages:
    11
    Likes Received:
    0
    I don't have any idea about this..between how is he doing now?
     
  9. jonesdeacon

    jonesdeacon Member

    Joined:
    Jul 6, 2016
    Messages:
    11
    Likes Received:
    0
    Go to good doctor my friend.
     
    #9 jonesdeacon, Jul 9, 2016
    Last edited: Jul 9, 2016
  10. BunnyN

    BunnyN Well-Known Member

    Joined:
    Jul 14, 2012
    Messages:
    5,310
    Likes Received:
    2
    After he has finished consider probiotics. Antibiotics can have quite long term effects on the digestion for some. Of course BFing will go a long way to restore a healthy balance too.
     
  11. Ann_Whole

    Ann_Whole Member

    Joined:
    Oct 24, 2018
    Messages:
    12
    Likes Received:
    0
    some antibiotics may cause side effects. even thrush
     

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
    Dismiss Notice